Doctors Lounge - Pediatrics Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pediatric Topics
Question: Chronic masturbation
|help_needed - Sat Feb 18, 2006 4:29 am|
Hi. I am 15, and I have masturbated since I hit puberty (around 12.5 year old). I would consider myself a chronic masturbator, and usually perform the action 3-5 times daily. I ejaculate quickly. I can't concentrate on school work, and find this to be the biggest problem, since this school related issue has arisen since reached puberty. In addition, I almost always feel tired, and I am starting to get depressed. Although I am trying to quit, and I would like know whether this addiction could have caused permanent damage to my body and/or genitals? Would you happen to have any suggestions?
|Dr. Tamer Fouad - Sat Feb 18, 2006 4:52 am|
Although there is nothing abnormal or unhealthy about masturbation from a medical point of view, some people have strong religious, cultural or moral objections to the practice. For those who hold these values, choosing not to masturbate is normal, too. There is nothing weird, odd, or unhealthy about this choice.
In most cases, masturbation is a normal, harmless sexual activity. Masturbation won't cause undo fatigue. Sex is not strenuous.
Although there is no simple rule about how much masturbation is too much, it is generally considered to be compulsive if masturbation becomes time consuming; interferes with a person's daily routine, work or social functioning; continues despite no longer being pleasurable or gratifying; places the individual at risk of physical harm, or has legal or personal consequences.
This obsessive masturbation may be just one of several different compulsive sexual behaviors, including sexual promiscuity and a compulsive fascination with pornography. In adults and adolescents, compulsive masturbation can also be a symptom of addiction to cocaine or methamphetamine.
You should seek an appointment with a psychiatrist, psychologist or sex therapist. If no clear trigger for the behavior is found, some doctors will treat the patient with psychiatric medications called selective serotonin reuptake inhibitors (SSRIs) although this is not appropriate for everyone. This family of drugs includes fluoxetine (Prozac), sertraline (Zoloft) and paroxetine (Paxil).
|dr/alfa - Mon Feb 20, 2006 10:54 pm|
i think it will be harmfull after marriage , cause u will depend on it to achieve ur sex desire ,
it will be like addiction , and u couldn't leave it easily .
|devon - Tue Dec 12, 2006 3:17 pm|
Since you're only 15, I would imagine that once you get to the point that your able to have emotional/physical relationships with another person the masturbating will happen less. Formerly having the same problem....I can tell you that it loses its luster as time goes on. In 10 years it wont be as fun or exciting. Its like eating too much candy.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.